I have been on Lexapro (5mg) for I believe 11 or 12 days now for anxiety and depression. I was previously on Zoloft for only 10 days and my psychiatrist had me switch due to some nasty side effects (I actually posted a question on here about that at the time too). Anyway, I’m on the Lexapro now and I have certainly experienced less side effects overall which is nice but one thing that has continued are these crazy vivid nightmares which cause serious morning anxiety. I have suffered from nightmares my whole life (I am 22) so to a certain degree I’m used to it but the SSRIs have just kicked the intensity up to a level that is seriously disturbing me and giving me major problems in my waking life. I’ll have several nightmares a night, all of which I remember in excruciating detail. I’ve had nightmares that feel so real the emotional impact sticks with me for 1-3 days after and feels like a real memory. I’m not trying to be dramatic but sometimes I feel like people who don’t experience this type of thing have a difficult time understanding the impact having nightmares like this can have on one’s ability to function normally—so I’m just trying to paint a clear picture. Anyway, my question is this: has anybody had similar side effects, and eventually experienced relief from them? I’ve read mixed things online, and I’m worried that since this is a problem I had already it isn’t going to go away if I stick with the SSRI and that it may in fact just continue making it worse. I have a sister who took Lexapro for 8 months and it gave her nightmares as well. I don’t know, I’m just very frustrated I guess. Could it be that medication just isn’t the right option for me? I don’t meet with my psychiatrist again for about three weeks and if this problem persists, I’m just dreading the idea of having to try ANOTHER medication and start all over with side effects and blah blah blah...
Hi, treinz! Abnormal, vivid dreams, and nightmares are a common side effect that generally resolves over the first couple of weeks, but if they're extreme and affecting your quality of life try calling your doctor's office, even if you just leave a message. Your doctor should have a psych nurse or other staff member available to return your call. You shouldn't have to worry or suffer.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Are tremors a side effect if you stop taking the metformin in RX? I have depression and anxiety but?
Updated 14 Sep 2018 • 6 answers
Updated 18 Jan 2017 • 1 answer
Updated 23 Oct 2018 • 2 answers
Updated 11 Dec 2018 • 3 answers
Updated 26 Jan 2019 • 2 answers